MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer reported an observation of elevated atellica im ca19-9 results on two patient samples tested with lot 537.The expected correct results were close to zero / negative.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".Siemens is investigating.
 
Event or Problem Description
The customer obtained elevated atellica im ca19-9 results on two patient samples tested with lot 537 on analyzer irh007741945.The initial results were reported and questioned by the physician.Retest results on the same analyzer were similarly elevated.The expected correct results were close to zero / negative.A corrected report was issued, but the final results were not provided in this ticket.There is no allegation of patient harm, changes in treatment, or delays of diagnosis in association with this event.
 
Additional Manufacturer Narrative
Siemens investigated an outside of the us customer report of discordant atellica im ca19-9 results with lot 537 on analyzer (b)(6).The issue was reported as 2 samples from different patients that recovered 174 ¿ 201 u/ml with atellica im ca 19-9 kit lot 537.The results were not expected to be elevated above the normal range.One sample (89123212) was from a patient with ovarian cancer while the other sample (89123539) was from a patient with a case of progressive neoprostate.Siemens obtained the samples and tested internally with atellica im ca 19-9 kit lot 541 and obtained results of 213 u/ml and 222 u/ml, respectively, which matches the customer's results with atellica im ca 19-9 kit lot 537, so the results are not due to a lot specific issue.When the samples were tested with the immulite 2000 gi-ma (ca 19-9) assay, which uses a different antibody clone than the atellica im ca 19-9 assay, the results were 169 u/ml and 55 u/ml, respectively.When sample (b)(6) was tested with a heterophilic blocking tube (hbt) the result was 210 u/ml with atellica im ca 19-9 kit lot 541 indicating heterophilic antibodies are not causing the elevated result.There is insufficient volume of both samples for further testing.While the atellica im ca 19-9 and immulite 2000 gi-ma results are different, they both indicate levels of ca 19-9 above the normal range.As stated in the limitations section of the atellica im ca 19-9 ifu: the assay is not supposed to be used as a screening test or for diagnosis.Elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Based on the available information, the cause of the elevated ca 19-9 results could not be determined but there is no indication they are incorrect.The customer is operational.Siemens filed initial mdr 1219913-2024-00416 on 18-sep-2024.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20244494
Report Number1219913-2024-00416
Device Sequence Number15262625
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public(01)00630414598178(10)77774537(17)240921
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number77774537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date03/26/2025
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown